MAUDE Adverse Event Report: 3M HEALTH CARE 3M TEGADERM DRESSING; TEGADERM¿ DRESSING

3M HEALTH CARE 3M TEGADERM DRESSING; TEGADERM¿ DRESSING
Model Number N/A
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Erythema (1840); Unspecified Infection (1930); Rash (2033); Skin Irritation (2076)
Date of Event 07/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Gender information was provided for 3 out of 6 patients.Date of event: exact date of reported events was not provided.The events were reported on (b)(6) 2019 and this date was used for the date of the events.Initial reporter's occupation not provided.The cause of the reported skin reactions/infection could not be determined.The customer did not provide a sample(s) to 3m for analysis.Specific information was only provided for 3 out the 6 pts who reportedly experienced an adverse event.Further information was requested by 3m, however not provided.Manufacturing batch records were reviewed and found no manufacturing issues or process anomalies found that could relate to this issue.Retain product samples were inspected and did not contain any open seals.
 
Event or Problem Description
A hematology blood transfusion hospital in (b)(6) reported six pediatric patients (all ages and genders not provided) with a port-a-cath allegedly experienced skin irritation and possible infection.The hospital reported 1626w 3m¿ tegaderm¿ dressings were applied to protect the port-a-cath on each patient.Clabsi was alleged for two of the children, where a physician replaced the ports.No further details were provided on these two incidents.Open packaging of the tegaderm dressing was also reported.The hospital provided specific details on three patient incidents; a male pediatric patient developed skin redness after application of the referenced dressings to protect a port-a-cath.The alleged skin redness was reportedly 2cm x 2cm in size and occurred inside the dressing area on the chest.The skin redness appeared after 3-4 days of wear of the most recently applied dressing and resolved in one week.A second male pediatric patient developed a skin rash with itching after application of the referenced dressings to protect a port-a-cath.The alleged rash was reportedly 2cm x 2cm in size and occurred inside the dressing area on the upper chest.The rash appeared after 3-4 days of wear of the most recently applied dressing and resolved in one week.A third male pediatric patient developed blisters after application of the referenced dressings to protect a port-a-cath.The alleged blisters were reportedly within a 2cm x 2cm area and occurred inside the dressing area on the upper chest.The blisters appeared after 3-4 days of wear of the most recently applied dressing and resolved in one week.In all three cases the dressings were applied in contact with an open wound.Alcohol was used to prep the skin prior to application.The dressings were applied over a two-week period and were changed once per week.The patients had no known history of skin pathologies, sensitivities or allergies.The patients were changed to a new catheter.No further medical treatment was required.

Brand Name
3M TEGADERM DRESSING
Common Device Name
TEGADERM¿ DRESSING
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key8941503
Report Number2110898-2019-00097
Device Sequence Number16654516
Product Code NAD
UDI-Device Identifier04001895928765
UDI-Public04001895928765
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/09/2020
Device Model NumberN/A
Device Catalogue Number1626W
Device Lot Number2020-12 TJ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2019
Initial Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;